MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE
Model Number 211039
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair the gryphon sawtooth guide detached from the shaft.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction: d1 d4: the product code has been updated to reflect the correct information.Therefore, the brand name and catalog number have been updated accordingly.Udi: (b)(4).
 
Additional Manufacturer Narrative
H10 additional narrative: investigation summary
=
> according to the information provided, it was reported by the sales rep via phone that during a rotator cuff repair the gryphon sawtooth guide detached from the shaft.The complaint device was received and evaluated.Visual observations reveal that the handle assembly and the shaft were received disassembled, damages not were observed in the shaft or in the handle.In addition, the shaft still has the sharp edges.Besides, the laser impressions on the handle and on the shaft are in good condition.Confirming this complaint.The possible root cause for the reported failure can be attributed to the age and repeated use of the device causing fair wear and tear.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [1708001] number, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device [1708001] number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.A manufacturing record evaluation was performed for the finished device [1708001] number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GRYPHON SLOTTED SAWTOOTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10140244
Report Number1221934-2020-01526
Device Sequence Number3361530
Product Code LXH
UDI-Device Identifier10886705001514
UDI-Public10886705001514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211039
Device Catalogue Number210824
Device Lot Number1708001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/04/2020
06/22/2020
06/26/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/18/2020
06/23/2020
06/29/2020
Patient Sequence Number1